MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CALCIUM GEN.2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM

ROCHE DIAGNOSTICS CALCIUM GEN.2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Model Number CA GEN.2
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ca2 reagent expiration date was not provided.The c311 system serial number was (b)(6).The qc was within the assigned ranges on the day of the event.The field service engineer found that the alarm trace showed multiple alarms that the water level was too low, and the blank tube for the rinse station was contaminated.He decontaminated the sample probe and cleaned the water tank, as it had some impurities.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with calcium gen.2 (ca2) assay on a cobas 4000 c311 stand alone system.Initial result: 12.9 mg/dl (tested on c311).The patient questioned the initial result, and the sample was repeated.1st repeat result: 13.9 mg/dl (tested on cobas integra analyzer).On (b)(6) 2025, the sample was repeated: 2nd and 3rd repeat results were 8.9 mg/dl and 8.8 mg/dl (tested on c311).4th repeat result: 9.3 mg/dl (tested on cobas integra analyzer).5th repeat result: 8.9 mg/dl (tested on cobas integra analyzer and processed after performing a new calibration).The repeat results obtained on (b)(6) 2025 were deemed to be correct.
 
Additional Manufacturer Narrative
The field service engineer checked the gear pump pressure and the main pump pressure.He performed hardware checks that confirmed the instrument was operating within specifications.The investigation was unable to determine a specific root cause.The issue was consistent with contamination of the rinse station, a contaminated sample probe, a dirty water tank, and pre-analytical handling issues leading to sample-related discrepancies.

Brand Name
CALCIUM GEN.2
Common Device Name
TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22079023
Report Number1823260-2025-01591
Device Sequence Number15631189
Product Code CHW
UDI-Device Identifier04015630924035
UDI-Public04015630924035
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA GEN.2
Device Catalogue Number05061482190
Device Lot Number82133401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown